# SDR USAASB03213

- Difficulty date: December 12, 2003
- Submitted: January 21, 2004
- Operation: Air carrier
- Aircraft: N387US
- Make and model: Boeing 737-3B7
- Aircraft serial: 22959
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windshield
- Part number: 5893543129
- Condition: Arced
- Location: Cockpit
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

ON CLIMB-OUT FROM CLT, AT FL170, CREW NOTED A STRONG ACRID ODOR IN THE COCKPIT.  NO ODOR WAS NOTED COMING FROM THE GASPER VENTS OR AIR CONDITIONING DUCTS.  FLIGHT RETURNED TO FIELD AT CLT AND LANDED WITHOUT FURTHER INCIDENT.  NO EMEREGNCY WAS DECLARED.  MAINTENANCE REMOVED AND ERPLACED THE CAPTAINS L1 WINDSHIELD PER JOB CARD DUE TO LOWER LT STUD ARCING.  ALSO, R & R THE L1 WINDSHIELD HEAT CONTROL UNIT, P/N 231-2 PER MM 30-41-11.  OPERATIONAL CHECK GOOD.  (M)
